I'm a 34 year old male, was diagonosed with a "moderate" case of left sided colitis back in November 2007. My GI originally put me on predinose, as well as colazal, and the prednisone made me feel great immediately. As I slowly was weined off of the prednisone, I could notice my stools become a little looser, sometimes watery.
I've been solely on Colazal (9 capsuls a day) since January and the majority of the time, I have loose, watery stools. I went back to see my doctor in March 2008 and he was not concerned with my symptoms. Basically told me to not worry unless I saw blood, went "on average" more than 3 times a day, or was going in the middle of the night. I had all of these symptoms at the time of my diagnosis, and honestly, have not had them since, although I do have a few days where I'll go 4-6 times. I notice this particularly when I'm under alot of stress.
I've experimented a few times taken fewer Colazal capsules (I'm supposed to take 9), and I've noticed that helps a little..... just really confused right now with what to do as I'm getting tired of having such loose/watery stools. If I express additional concern to my GI, he acts as though he wants to do another colonoscopy or take me to the next stage of drugs/medications, which I understand, have ALOT of bad side effects.
Very confused and not sure what to do. Is it just normal to have loose watery stools all the time if you have UC? Is that just during a "flare-up"?
Any thoughts or comments are appreciated!